Alert archive / Nebraska / Red Flag Warnings in 2017
Red Flag Warning 6, NWS North Platte, NE
NWS North Platte, NE issued this red flag warning at Mar 18, 2017, 3:30 AM MDT for 19 counties in Nebraska. It took effect at Mar 19, 2017, 11:00 AM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 18, 2017, 3:30 AM MDT (09:30 UTC)
- In effect from
- Mar 19, 2017, 11:00 AM MDT
- Expired
- Mar 19, 2017, 7:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS North Platte, NE
Counties Arthur County, NE, Blaine County, NE, Brown County, NE, Chase County, NE, Cherry County, NE, Deuel County, NE, Frontier County, NE, Garden County, NE, Grant County, NE, Hayes County, NE, Hooker County, NE, Keith County, NE, Lincoln County, NE, Logan County, NE, McPherson County, NE, Perkins County, NE, Rock County, NE, Sheridan County, NE, Thomas County, NE
The radar
The North Platte radar (KLNX), 64 km from the middle of the area, began a volume at 09:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 9.5 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -592 J/kg
- Mixed-layer LCL
- 2579 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 163 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
506 WWUS83 KLBF 180930 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 430 AM CDT Sat Mar 18 2017 ...Critically high fire danger possible Sunday afternoon... .The combination of warm and dry conditions, along with breezy winds will increase the potential of rapid fire growth Sunday afternoon. NEZ204-210-190000- /O.UPG.KLBF.FW.A.0004.170319T1700Z-170320T0100Z/ /O.NEW.KLBF.FW.W.0006.170319T1700Z-170320T0100Z/ Eastern Panhandle/Crescent Lake NWR-Frenchman Basin- 330 AM MDT Sat Mar 18 2017 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM MDT SUNDAY FOR LOW HUMIDITY AND WIND FOR FIRE WEATHER ZONES 204 AND 210... The National Weather Service in North Platte has issued a Red Flag Warning, which is in effect from 11 AM to 7 PM MDT Sunday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire weather zone 204 and fire weather zone 210. * WIND...West to northwest at 15 to 25 mph with gusts to 35 mph possible. * HUMIDITY...As low as 10 percent. * IMPACTS...Range fires will have the potential to burn out of control and exhibit extreme behavior. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ NEZ206-219-190000- /O.CON.KLBF.FW.A.0004.170319T1700Z-170320T0100Z/ Sandhills/Valentine NWR/Nebraska National Forest-Loess Plains- 430 AM CDT Sat Mar 18 2017 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR LOW HUMIDITY AND WIND FOR FIRE WEATHER ZONES 206 AND 219... * AFFECTED AREA...Fire weather zone 206 and fire weather zone 219. * WIND...West to northwest at 15 mph with gusts to 25 mph possible. * HUMIDITY...As low as 15 percent. * IMPACTS...Range fires will have the potential to burn out of control and exhibit extreme behavior. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ Taylor
4 follow-up statements
740 WWUS83 KLBF 182034 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 334 PM CDT Sat Mar 18 2017 ...Large range fire growth possible Sunday afternoon... .The combination of recent drought, abnormally warm and dry conditions and breezy winds will increase the potential of large range fire growth Sunday afternoon. NEZ206-219-190445- /O.UPG.KLBF.FW.A.0004.170319T1700Z-170320T0100Z/ /O.EXA.KLBF.FW.W.0006.170319T1700Z-170320T0100Z/ Sandhills/Valentine NWR/Nebraska National Forest-Loess Plains- 334 PM CDT Sat Mar 18 2017 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM CDT SUNDAY FOR LOW RELATIVE HUMIDITY...BREEZY WINDS AND A DRY COLD FRONTAL PASSAGE FOR FIRE WEATHER ZONES 206 AND 219... The National Weather Service in North Platte has issued a Red Flag Warning, which is in effect from noon to 8 PM CDT Sunday. The Fire Weather Watch is no longer in effect. * WIND...West to northwest at 15 mph with gusts to 25 mph possible. * HUMIDITY...As low as 15 percent. * IMPACTS...Range fires will have the potential to burn out of control and exhibit extreme behavior. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ NEZ204-210-190445- /O.CON.KLBF.FW.W.0006.170319T1700Z-170320T0100Z/ Eastern Panhandle/Crescent Lake NWR-Frenchman Basin- 234 PM MDT Sat Mar 18 2017 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM MDT SUNDAY FOR LOW RELATIVE HUMIDITY...BREEZY WINDS AND A DRY COLD FRONTAL PASSAGE FOR FIRE WEATHER ZONES 204 AND 210... * AFFECTED AREA...Fire weather zone 204. Fire weather zone 210. * WIND...West to northwest at 15 to 22 mph with gusts to 30 mph possible. * HUMIDITY...As low as 10 percent. * IMPACTS...Range fires will have the potential to burn out of control and exhibit extreme behavior. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
770 WWUS83 KLBF 190945 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 445 AM CDT Sun Mar 19 2017 NEZ204-206-210-219-191745- /O.CON.KLBF.FW.W.0006.170319T1700Z-170320T0100Z/ Eastern Panhandle/Crescent Lake NWR- Sandhills/Valentine NWR/Nebraska National Forest-Frenchman Basin- Loess Plains- 445 AM CDT Sun Mar 19 2017 /345 AM MDT Sun Mar 19 2017/ ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON CDT /11 AM MDT/ TODAY TO 8 PM CDT /7 PM MDT/ THIS EVENING FOR LOW RELATIVE HUMIDITY AND STRONG WINDS FOR FIRE WEATHER ZONES 204, 206, 210, AND 219... * AFFECTED AREA...Fire weather zone 204.Fire weather zone 206.Fire weather zone 210.Fire weather zone 219. * WIND...West to northwest at 15 to 22 mph with gusts to 30 mph. * HUMIDITY...As low as 10 percent. * IMPACTS...Range fires will have the potential to burn out of control and exhibit extreme behavior. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
990 WWUS83 KLBF 192044 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 344 PM CDT Sun Mar 19 2017 NEZ204-206-210-219-200100- /O.CON.KLBF.FW.W.0006.000000T0000Z-170320T0100Z/ Eastern Panhandle/Crescent Lake NWR- Sandhills/Valentine NWR/Nebraska National Forest-Frenchman Basin- Loess Plains- 344 PM CDT Sun Mar 19 2017 /244 PM MDT Sun Mar 19 2017/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS EVENING FOR LOW RELATIVE HUMIDITY, BREEZY SHIFTING WINDS AND A DRY COLD FRONT FOR FIRE WEATHER ZONES 204, 206, 210, AND 219... * AFFECTED AREA...Fire weather zone 204. Fire weather zone 206. Fire weather zone 210. Fire weather zone 219. * WIND...West to northwest at 15 to 22 mph with gusts to 30 mph. * HUMIDITY...7 To 15 percent. * IMPACTS...Range fires will have the potential to burn out of control and exhibit extreme behavior. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
324 WWUS83 KLBF 200050 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 750 PM CDT Sun Mar 19 2017 NEZ204-206-210-219-200200- /O.EXP.KLBF.FW.W.0006.000000T0000Z-170320T0100Z/ Eastern Panhandle/Crescent Lake NWR- Sandhills/Valentine NWR/Nebraska National Forest-Frenchman Basin- Loess Plains- 750 PM CDT Sun Mar 19 2017 /650 PM MDT Sun Mar 19 2017/ ...RED FLAG WARNING WILL EXPIRE AT 8 PM CDT /7 PM MDT/ THIS EVENING FOR FIRE WEATHER ZONES 204, 206, 210, AND 219... Relative humidity has improved across the fore zones and winds have diminish to below 20 mph. Therefore, the red flag warning has been allowed to expire. $$ Roberg
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this red flag warning went out at Mar 18, 2:47 AM MDT, 43 minutes earlier.
Area forecast discussion, Mar 18, 2:47 AM MDT, 43 minutes before
Area Forecast Discussion National Weather Service North Platte NE 347 AM CDT Sat Mar 18 2017 .SHORT TERM...(Today and tonight) Issued at 344 AM CDT Sat Mar 18 2017 Arctic high pressure across the Northern Plains moves east into the upper midwest today. This sets up south winds. The cold air has built in a bit farther west than previously forecast and a midlevel deck of clouds has formed representing a warm front. The temperature forecast Today is a few degrees cooler but is very close to the multimodel consensus and the RAP model...the warmest model. The high clouds moving off the Big Horns in WY are progged to move east this morning an the warm front should be east of Ncntl Neb this afternoon. South winds continue tonight and a low level jet develops which should begin drawing warmer air out of the Panhandle into Ncntl Neb. Lows tonight are mostly in the 40s. The forecast uses a blend of guidance plus bias correction for temperatures...wind and dew points. .LONG TERM...(Sunday through Friday) Issued at 344 AM CDT Sat Mar 18 2017 Upper level ridging will continue to dominate the weather pattern until later next week, when an upper level trough will move east into the central and northern plains. A surface trough advances east across the area Sunday, with warm, dry westerly winds in it's wake. Models agree the surface trough will likely make it to near Highway 83, but then diverge on how much farther east it will push. Have opted to upgrade the fire weather watch to a warning across the western Sandhills, the panhandle, and far southwest Nebraska where critical fire weather conditions are more certain. Farther east will maintain the watch due to the above mentioned uncertainties. Otherwise a very warm day Sunday, especially west of the surface trough, with highs well into the 80s. upper 70s to lower 80s are expected to the east of the surface trough. Have increased wind gusts to the west of the surface trough, as sounding profiles show potential for deep mixing up to 600mb. Later in the afternoon into the Saturday evening, a cold front will surge south out of South Dakota shifting winds to the northeast Saturday night. This front will usher in cooler air and somewhat higher humidity for Monday, which should alleviate the fire danger somewhat. The weather pattern looks unsettled next week. A series of weak upper level disturbances will attempt to break down the upper ridge early to mid week. Scattered showers of rain and snow will be possible with these disturbances. Mid to late week is when it gets more interesting. A strong pacific storm (upper level trough) will move into California and the west coast Wednesday. This will advance east Thursday and increase precipitation chances across the region. Unfortunately the models tonight are not in good agreement with the evolution of the system. The ECMWF is stronger and farther south and produces beneficial rain for much of the area. It also is just cold enough for wet snow to mix in, but not cold enough for much if any accumulation. The GFS tracks the system more across the northern plains, which is a warmer more showery solution for us. Will continue to monitor. && .AVIATION...(For the 06Z TAFS through 06Z Saturday afternoon) Issued at 1159 PM CDT Fri Mar 17 2017 Main aviation concern will be increasing southerly winds during the afternoon on Saturday...some wind gusts could exceed 30kt at times. Otherwise VFR conditions expected over western Nebraska. && .FIRE WEATHER... Issued at 344 AM CDT Sat Mar 18 2017 Arctic high pressure across the Northern Plains moves east into the upper midwest today. This sets up south winds 15 to 20 mph with gusts 25 to 30 mph. Warm air will move into the Panhandle where temperatures will warm into the 70s. Dew points in the 30s and temperatures in the 70s produces humidity between 15 and 20 percent. Conditions for range fire development will be elevated west of highway 61. A surge of dry air develops Sunday afternoon with west winds developing. Winds at 500 mb become stronger...around 40kt and 700mb near 30kt. The expected deep vertical mixing to around 600mb should produce decent gusts in the afternoon. The problem with the wind forecast is a broad sfc trof will become established across Wrn and Ncntl Neb suggesting weak sfc winds. Nonetheless...modest wind gusts to around 25 mph...humidity below 15 percent and strong heating are expected to produce red flag conditions across the Panhandle and a red flag warning will be issued for Sunday in that area. A cold front will move through Sunday night with cooler temperatures and higher humidity Monday. Cool weather will persist through Wednesday and beyond. && .LBF WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from 11 AM to 7 PM MDT Sunday for NEZ204-210. Fire Weather Watch from Sunday afternoon through Sunday evening for NEZ206-219. && SHORT TERM...CDC LONG TERM...Taylor AVIATION...Allen FIRE WEATHER...CDC
Hazardous weather outlook, Mar 17, 9:37 PM MDT, 5 hours 53 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 1037 PM CDT Fri Mar 17 2017 NEZ004>010-022>029-035>038-056>059-069>071-094-190345- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 1037 PM CDT Fri Mar 17 2017 /937 PM MDT Fri Mar 17 2017/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. No hazards are expected overnight. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. Elevated fire danger on Saturday as winds pick up in the afternoon. Fires could spread quickly due to gusty winds and very dry grasses. Extreme fire weather conditions are possible Sunday afternoon in the western Sandhills and southwestern Nebraska. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
Nearby
Red Flag Warnings in Nebraska, 2017Every red flag warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.